Return to the Health Forum | Post a Follow-Up

 o
Panic attacks

Posted by seamer1 (My Page) on
Fri, Jan 7, 11 at 11:54

I woke last night with a panic attack. I have had several of them, usually when I am having trouble breathing. I get so panicy, and I just go spastic. My sinus' are all messed up and have taken lots of meds to aleviate the nasel swelling. I get so wigged out it isn't funny.
I recently quit my job and i have very few friends outside of work, so I feel alone. But my job was killing me. Any relaxation tips?


Follow-Up Postings:

 o
RE: Panic attacks

Sinus meds can cause anxiety, go see your doctor for a treatment for your sinuses that won't cause anxiety.

In the meantime, cut out all caffeine and lower your sugar intake, especially close to bedtime, these can trigger anxiety attacks. If the attacks continue, talk to your doctor about getting on Xanax, it will take the edge off when you do have anxiety.


 o
RE: Panic attacks

I had a friend who used to have panic attacks. They were disabling. She tried all sorts of things. Xanax helped but she didn't like the addictive effects so she tried Biofeedback and eliminated caffeine in her diet. It worked. She's fine now.

Health food stores carry a homeopathic product called "Rescue Remedy". Try the spray or lozenges. I've found them to be helpful. You can even use them on your pets. They make one for sleep as well. Good luck.


 o
RE: Panic attacks

Understanding panic attacks is one defense against them. Buy the book 'Hope and Help for your nerves'. If they persist, find an anxiety therapist in your area (see 'Find a therapist' at http://www.adaa.org) who can help you manage them.

If they become more troubling, seek the help of a psychiatrist who can prescribe the right meds for you. There are a number of antidepressants that, used in a low dose, can fend off the attacks.

Talk to a professional.
Good luck,
Sue


 o
RE: Panic attacks

"Sinus meds can cause anxiety"

I've always had allergies and allergy meds either make me drowsy or totally wired up and edgy, this is OTC and prescription meds. I now use a herbal tablet for my sinus allergies, and it works quite well but I dont feel any side effects from it so pay attention to the meds you are taking, the non drowsy ones usually have stimulants in them that can really set you on edge. One time I took allergy pills with pseudoephedrine in them and woke up with heart palpitations feeling like I was going to have a heart attack and it was really scary and I'll only use the herbal ones now.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here